Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 48, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 19, 2010, 12:31 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2010, 12:31 PM EDT (16:31 UTC)
- Expired
- Jun 19, 2010, 3:32 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
341 WHUS71 KBUF 191631 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1231 PM EDT SAT JUN 19 2010 ...GUSTY SOUTHWEST WINDS THIS AFTERNOON... .SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL RESULT 4 FOOT WAVES ON LAKE ERIE THIS AFTERNOON. LEZ020-040-041-192200- /O.NEW.KBUF.SC.Y.0048.100619T1631Z-100619T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1231 PM EDT SAT JUN 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON. WAVES WILL BUILD TO 4 FEET. WINDS AND WAVES WILL DIMINISH AFTER 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
1 follow-up statement
923 WHUS71 KBUF 191932 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EDT SAT JUN 19 2010 ...WINDS AND WAVES BELOW MALL CRAFT ADVISORY CRITERIA... .SOUTHWEST WINDS WILL RUN UP TO 20 KNOTS THROUGH EARLY EVENING BUT WAVES SHOULD MAX OUT AROUND 3 FEET. LEZ020-040-041-192045- /O.CAN.KBUF.SC.Y.0048.000000T0000Z-100619T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 332 PM EDT SAT JUN 19 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS WILL RUN UP TO 20 KNOTS THROUGH EARLY EVENING BUT WAVES SHOULD MAX OUT AROUND 3 FEET. $$ SFM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 12:29 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 19, 12:29 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1229 PM EDT SAT JUN 19 2010
.SYNOPSIS...
A COLD FRONT WILL APPROACH OUR REGION TODAY...WITH VERY WARM AND
MORE HUMID CONDITIONS AHEAD OF THE FRONT. SCATTERED THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON...BUT MORE WIDESPREAD THUNDERSTORMS WITH
HEAVY RAIN AND GUSTY WINDS ARE EXPECTED TONIGHT WHEN THE COLD FRONT
WILL PUSH ACROSS THE REGION. COOLER AND LESS HUMID CONDITIONS ARE
EXPECTED FOR SUNDAY AS WEAK HIGH PRESSURE GRADUALLY BUILD IN.
&&
.NEAR TERM /THROUGH TONIGHT/...
NOON UPDATE...AXIS OF DEBRIS CLOUDINESS...NORTHERN REMNANTS OF
EARLIER MCS'S THAT ROARED ACROSS OHIO VALLEY...NOW EXTENDED FROM
LK ONTARIO SOUTHWEST ACROSS FAR WESTERN NY AND NIAG PEN TO
EASTERN LK ERIE. SHOWERS HAVE POPPED WITHIN THIS AREA...AND WILL
CROSS NIAG/ERIE COS THROUGH 2 PM AND THEN MOVE ON EAST INTO GEN VLY
THROUGH MID AFTERNOON. THEY WILL ENCOUNTER BETTER INSTABILITY
THERE SO WILL NEED TO KEEP AN EYE OUT FOR STRONGER ACTIVITY AS IT
MOVES EAST. MEANWHILE...SKIES SHOULD CLEAR FOLLOWING THIS INITIAL
ACTIVITY ACROSS BUF AREA FOR REST OF THE AFTERNOON. MORE ACTIVITY
SHOULD POP OVER SRN ONTARIO LATER IN DAY AHEAD OF COLD FRONT WHICH
WILL MOVE INTO OUR AREA THIS EVENING...WILL COVER THAT A BIT
LATER. MEANWHILE...FULL UPDATE ISSUED AT NOON TO ACCOUNT FOR THESE
UPDATES DEV ELOPEMENTS. ALL GRIDS AND ZONES UPDATED.
12Z GUID MUCH LESS AGGRESSIVE WITH THIS EVENING'S ACTIVITY...COLD
FRONT IS WASHING OUT AND LITTLE WIND ALOFT AT ALL...WONT CHANGE
ANYTHING AT THIS STAGE THOUGH...WILL ADDRESS THIS IN FULL PACKAGE
AROUND 3 PM.
SEVERE POTENTIAL IS STILL THERE...ALTHOUGH MORE FOCUSED ON THIS
INITIAL LINE THIS AFTERNOON GEN VLY AND EAST RATHER THAN TONIGHT'S
ACTIVITY...AT LEAST THAT IS THE VIEW AT THE MOMENT. MORE LATER...
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
ALL MODELS SHOW THE UPPER TROUGH LINGERING ACROSS THE NORTH COUNTRY
ON SUNDAY AND WILL MAINTAIN CHANCE POPS AND SCATTERED SHOWERS. FOR
THE REST OF THE FORECAST AREA...THERE ARE DIFFERENCES BETWEEN NAM
AND GFS AS TO THE LOWERING OF THE POSTFRONTAL SUBSIDENCE INVERSION
AND THE DEPTH OF THE CLOUD DECK...THUS AVAILABILITY OF VERTICAL
CLOUD DEVELOPMENT. 00Z RUN OF ECMWF SEEMS TO SUPPORT A LITTLE MORE
AREAL SPREAD OF LIGHT PRECIP ON SUNDAY...AS DOES NAM. WILL GO CLOSER
TO THE NAM AND ECMWF AND HAVE SLIGHT CHANCE TO LOW CHANCE POPS FOR
WESTERN NY TO THE FINGER LAKES...DIMINISHING LATE IN THE DAY AS
SKIES CLEAR TOWARD EVENING. TEMPS ON SUNDAY WILL BE IN THE MID 70S
TO NEAR 80 AS THERE ISNT MUCH PUSH OF COOLER AIR FOLLOWING THE FRONT.
ON MONDAY...HIGH PRESSURE SHOULD PROVIDE WESTERN NY WITH A DRY DAY
ON MONDAY FOR A NICE START TO THE OFFICIAL SUMMER WITH NEAR NORMAL
DAYTIME HIGHS IN THE MID 70S TO LOWERS 80S AND LOWER HUMIDITY.
RIPPLES OF VORTICITY IN THE FLATTENING UPPER RIDGE WILL BRING CLOUDS
AND A CHANCE OF PRECIP AFTER MIDNIGHT THROUGH TUESDAY MORNING AS A
WARM FRONT LIFTS TOWARD WESTERN NY...THEN OVERSPREADS THE REST OF
THE STATE DURING TUESDAY AFTERNOON. THE REGION REMAINS WITH CHANCE
POPS FOR TUESDAY NIGHT WITH CONTINUED WARM ADVECTION AT 850MB.
TEMPS WILL RANGE FROM THE MID 70S TO LOW 80S ON MONDAY TO THE UPPER
70S TO LOWER 80S ON TUESDAY WITH OVERNIGHT LOWS IN THE UPPER 50S TO
LOWER 60S MONDAY NIGHT...AND MID TO UPPER 60S TUESDAY NIGHT WITH THE
PERSISTENT WARM ADVECTION INTO THE REGION.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE GENERAL PATTERN FOR WEDNESDAY THROUGH FRIDAY BEGINS WITH AN
UPPER LEVEL RIDGE OVER THE MIDDLE OF THE COUNTRY AND BROAD UPPER
TROUGH FROM HUDSON BAY TO THE CENTRAL AND EASTERN GREAT LAKES
ACCORDING TO THE MEDIUM RANGE MODEL RUNS. A BROAD SURFACE LOW FROM
WESTERN QUEBEC TO THE GREAT LAKES WILL SUPPORT A THERMAL 850MB RIDGE
ON WEDNESDAY MORNING FOLLOWED BY A COMPACT VORTICITY MAX DURING THE
AFTERNOON. WILL GO WITH CHANCE POPS FOR SCATTERED SHOWERS AND
THUNDERSTORMS WEDNESDAY DAY AND EVENING...WEAKENING TO SHOWERS EAST
OF LAKE ONTARIO TO THE FINGER LAKES FOR WED NIGHT. HIGH PRESSURE
FOLLOWS A WEAK COLD FRONT ON THURSDAY WITH A SLIGHT COOLING AND
NORTHERLY WINDS...VEERING QUICKLY BACK TO SOUTH THU NIGHT. WILL HOLD
CONTINUITY OF SLIGHT CHANCE POPS FOR FRIDAY GIVEN DIFFERENCES
BETWEEN GFS AND ECMWF...GFS SHOWING SHOWERS DROPPING SOUTH FROM
ONTARIO AND ECMWF SHOWING HIGH PRESSURE OVER THE GREAT LAKES AND
SOUTHERN ONTARIO TO WESTERN QUEBEC.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR THIS AFTERNOON WITH A BRIEF INTERRUPTION FROM
PASSING CONVECTION AT KBUF/KIAG THROUGH 18Z AND KROC 18-20Z. MORE
DETAILS BY 2 PM.
OUTLOOK...
SUNDAY...MAINLY VFR BUT MVFR CIGS POSSIBLE OVER THE HIGHER
TERRAIN.
MONDAY...VFR.
TUESDAY AND WEDNESDAY...PREDOMINANTLY VFR BUT WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
ISSUED SMALL CRAFT ADVISORY FOR LK ERIE NEARSHORES AND BUF HARBOR
THROUGH 6 PM. AFTER PASSAGE OF INITIAL LINE BY 2 PM...EXPECT GUSTY
SW WINDS OF 15-25 KTS WITH WAVES UP TO NEAR 4 FT. IT IS A SUMMER
WEEKEND AFTERNOON WITH MANY BOATERS OUT THERE...SO EDGED TOWARD
CAUTION. THUNDERSTORM THREAT IS OVER ON LK ERIE UNTIL AFTER 6
PM...STILL EXISTS ON ONTARIO ROC AND EAST THIS AFTERNOON.
MARINERS SHOULD PLAN ACCORDINGLY BECAUSE OF THIS THREAT...PAYING
CLOSER ATTENTION TO SKY CONDITIONS AS WELL AS KEEPING ADVISED TO
THE LATEST FORECASTS AND POSSIBLE WARNINGS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LEZ020-
040-041.
&&
SYNOPSIS...TMA
NEAR TERM...SFM/TMA
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...SFM/TMA
MARINE...SFM/TMAHazardous weather outlook, Jun 19, 5:24 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 524 AM EDT SAT JUN 19 2010 NYZ001>008-010>014-019>021-085-200930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 524 AM EDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON...FOLLOWED BY THE POTENTIAL FOR A WELL DEFINED STRONG LINE OF THUNDERSTORMS AFTER SUNSET. BOTH STORM EPISODES HAVE A POTENTIAL TO PRODUCE POTENTIALLY DAMAGING WINDS AND BRIEF BUT VERY HEAVY RAINFALL. IF PLANNING OUTDOOR ACTIVITIES...BE PREPARED FOR THE POTENTIAL FOR STRONG STORMS BOTH THIS AFTERNOON AND LATER AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-200930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 524 AM EDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON...FOLLOWED BY THE POTENTIAL FOR A WELL DEFINED STRONG LINE OF THUNDERSTORMS AFTER SUNSET. BOTH STORM EPISODES HAVE A POTENTIAL TO PRODUCE POTENTIALLY DAMAGING WINDS AND BRIEF BUT VERY HEAVY RAINFALL. IF PLANNING OUTDOOR ACTIVITIES...BE PREPARED FOR THE POTENTIAL FOR STRONG STORMS BOTH THIS AFTERNOON AND LATER AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:13 PM EDT | Special Weather Statement | BUF | Lewis | 77 min |
| Jun 19, 7:31 PM EDT | Special Weather Statement | BUF | Cattaraugus | 59 min |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.